New Jersey, 2020Strong Wind in New Jersey, February 27, 2020
February 27, 2020 · NWS OKX · 1 event in 1 county or zone
A strong cold front passed and deep low pressure tracked to the north.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front passed and deep low pressure tracked to the north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 27, 12:55 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 27, 12:55 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
1255 PM EST Thu Feb 27 2020
.SYNOPSIS...
Low pressure stalls and pivots well north of the CWA through
Friday. High pressure builds across the region through the
weekend, then slides east on Monday. A slow frontal system will
then impact the area Monday Night and into the mid- week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The forecast is on track this aftn. Peak gusts of around 45 kt
have been reported today. The wind advy remains in effect until
8 pm. With strong CAA in the CWA, temperatures will gradually
drop through the day and into this evening. Clearing skies from
the encompassing dry airmass will promote mixing of stronger
winds aloft down to the surface during the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The longwave trough over the Great Lakes and Northeast will
remain in place as the low pressure well to our north occludes
and stalls. Strong gusty winds will gradually decrease through
the night and into Friday morning. Conditions will continue to
remain dry as CAA brings high temperatures back to average to a
few degrees below average generally in the middle to upper 30s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Quiet and colder weather through Sunday as high pressure builds
across the region. A gusty northwesterly flow combined with
temperatures in 30s to near 40 during the day and upper teens to low
20s at night will make conditions feel even colder over the weekend.
Temperatures will moderate by Sunday night as high pressure slides
east and winds go around to the southwest.
High pressure slides east on Monday, with a slow moving frontal
system approaching the region Monday Night and affecting the region
into Midweek. This will bring an increasingly moist and mild airmass
to the region, but also unsettled weather in the form of periods of
rain as waves of low pressure track along the slow moving "cold"
front. Potential for a wintry mix across the interior, Monday into
Monday Night, otherwise thermal profiles suggest rain for the
remainder of the event. Temperatures will moderate from a few
degrees above seasonable Monday to potentially well above seasonable
by mid week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A cold front has pushed east of the terminals as deep low
pressure tracks north of the region.
Mainly VFR through the remainder of the TAF period with
ceilings lifting to 4-5 kft before scattering.
West winds 20-25 kt with gusts 30-35 kt through afternoon. A
few higher gusts are possible this afternoon, especially at the
city and coastal terminals. Some low level wind sheer will be
possible through the afternoon.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: A few gusts to 40 kt are possible this
afternoon.
KLGA TAF Comments: A few gusts above 35 kt are possible this
afternoon.
KEWR TAF Comments: A few gusts to 40 kt are possible this
afternoon.
KTEB TAF Comments: A few gusts to 35 kt are possible late this
afternoon.
KHPN TAF Comments: A few gusts to 35 kt are possible late this
afternoon.
KISP TAF Comments: A few gusts to 40 kt are possible late this
afternoon.
.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday...VFR. W winds G25-30kt.
.Saturday...VFR. W/NW winds G20-25kt.
.Sunday...VFR. NW winds G15-20kt.
.Monday...VFR expected.
&&
.MARINE...
A Gale Warning is in effect for all waters today and
through early Friday morning as strengthening westerly winds
increase to up to 40 kts and waves increase to 7 to 9 feet south
of Long Island. Gale conditions may persist into Friday
afternoon, particularly on the ocean, as the low continues to
pull away from the region.
Winds and seas slowly diminish to below SCA conditions by Friday
night and into Saturday for all waters, but marginal SCA ocean
seas may linger into Sunday for the ocean waters.
&&
.HYDROLOGY...
No hydrologic issues are anticipated for entire forecast
period.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still
operating at reduced power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 PM EST this evening for CTZ005>012.
NY...Wind Advisory until 8 PM EST this evening for NYZ067>075-
078>081-176>179.
NJ...Wind Advisory until 8 PM EST this evening for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 6 AM EST Friday for ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...MW
NEAR TERM...
SHORT TERM...MW
LONG TERM...
AVIATION...BC
MARINE...MW
HYDROLOGY...MW
EQUIPMENT...Hazardous weather outlook, Feb 27, 10:09 AM EST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1009 AM EST Thu Feb 27 2020
ANZ330-335-338-340-345-350-353-355-281515-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1009 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-281515-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1009 AM EST Thu Feb 27 2020
...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
Strong Wind, Eastern Bergen
- When
- February 27, 1:00 PM EST to 3:00 PM EST
- Where
- Eastern Bergen forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
The ASOS at Teterboro Airport measured a 51 mph wind gust at 209 pm.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, February 27, 2020$150,000 · 3 events
- High Wind and Strong Wind in Massachusetts, February 27, 2020$20,000 · 53 kt wind · 11 events
- Winter Weather in Ohio, February 27 to 28, 202025 events
- Winter Storm in Maine, February 27 to 28, 202010 events
- Frost and Freeze in Texas, February 27, 20206 events
- Winter Weather in Pennsylvania, February 27 to 28, 20205 events
- Winter Storm in Maine, February 27, 20203 events
- High Wind in North Carolina, February 27, 202055 kt wind · 2 events
- Winter Storm in New Hampshire, February 27, 20202 events
- Winter Weather in West Virginia, February 27 to 28, 20202 events
- Winter Weather in South Dakota, February 27, 20201 event
- Winter Weather in West Virginia, February 27 to 28, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870376.